MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC. VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5256
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
One day following implant, premature battery depletion was reported.The device was explanted and replaced with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The device was received with an elective replacement indicator (eri) flag triggered.Analysis of the device image indicated that eri was falsely triggered, consistent with automated settings and exposure to external energy sources.The device analysis detected inconsistencies in voltage and current measurements reported by the device, when compared to measurements using test equipment in the lab.The device was cut open which revealed internal burn marks and damaged integrated circuit, consistent with exposure to external defibrillation.Further measurements performed on the internal circuitry confirmed that battery current and voltage were normal and above eri, with output measurements within the expected range.The cause of the reported premature a battery depletion was unconfirmed.
 
Event or Problem Description
During follow-up, premature battery depletion was reported.The device was explanted and replaced with no adverse consequences to the patient.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
15900 valley view court
sylmar CA 91342
MDR Report Key8472929
Report Number2017865-2019-04803
Device Sequence Number1920523
Product Code LWP
UDI-Device Identifier05414734006811
UDI-Public05414734006811
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number5256
Device Lot Number4271138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;